MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a severely tortuous and severely calcified left anterior descending artery.A 3.50mm x 15mm maverick balloon catheter was advanced for dilation.However, during the third inflation at 6 atmospheres (atm), the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.The device was visually and microscopically examined.There was blood and contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded.At 7mm proximally from the tip, there were two longitudinal tears 7mm in length running parallel to each other.Product analysis confirmed the reported event, as the balloon was found to have two longitudinal tears.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15710064
Report Number2124215-2022-44363
Device Sequence Number6630191
Product Code LOX
UDI-Device Identifier08714729370123
UDI-Public08714729370123
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0026927097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale